Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 11, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Apr 8, 2000, 2:59 PM EDT for Bradford County, Susquehanna County, Pennsylvania. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 8, 2000, 2:59 PM EDT (18:59 UTC)
- Expired
- Apr 8, 2000, 4:00 PM EDT
- In force
- 61 min
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Bradford County, PA, Susquehanna County, PA
The radar
The Binghamton radar (KBGM), 36 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.0 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 601 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 307 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBGM 081859 SVRBGM PAC015-115-082000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 259 PM EDT SAT APR 8 2000 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SUSQUEHANNA COUNTY IN NORTHEAST PENNSYLVANIA. NORTHEASTERN BRADFORD COUNTY IN NORTHEAST PENNSYLVANIA. * UNTIL 400 PM EDT. * AT 254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS 8 MILES NORTH OF WYSOX...OR ABOUT 3 MILES NORTHWEST OF ROME...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ORWELL AROUND 305 PM EDT. LE RAYSVILLE AROUND 315 PM EDT. MIDDLETOWN CENTER AROUND 320 PM EDT. BIRCHARDVILLE AROUND 330 PM EDT. MONTROSE AROUND 340 PM EDT. NEW MILFORD AROUND 355 PM EDT. THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. LAT...LON 4198 7647 4180 7649 4169 7553 4196 7550
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 10:28 AM EDT, 4 hours 31 minutes earlier.
Area forecast discussion, Apr 8, 10:28 AM EDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 1028 AM EDT SAT APR 8 2000 FRONT AND ASSOCIATED CONVECTION MOVING VERY SLOWLY EASTWARD AS UPPER LEVEL TROUGH BECOMES NEGATIVE TILT. THINK THREAT OF SEVERE WEATHER ALMOST NIL EXCEPT FOR THE SUSQ REGION EASTWARD BUT EVEN HERE THERE ARE LIMITING FACTORS. USING BUFKIT WITH ETA MODEL SOUNDINGS SHOWS CAPES AROUND 150 J/KG BGM AND 350 J/KG AVP. THE BIGGEST LIMITING FACTOR IS LOW DEWPOINTS AND LOW LEVEL WIND FIELD DOES WEAKEN THROUGH THIS AFTERNOON. STILL A FEW TSRA MAY PRODUCE DAMAGING WINDS. THE MAIN THREAT WILL BE FLOODING FOR THE WATCH AREA AS SOILS ARE SATURATED AND SLOW MOVEMENT OF FRONT COULD CAUSE FLASH FLOODING IN TSRA AND MAIN STEM RIVERS REMAIN HIGH. WILL CONTINUE WITH ALL WATCHES. MINOR CHANGES TO CURRENT PACKAGE. .BGM...FLASH FLOOD WATCH SATURDAY AND SATURDAY NIGHT NYZ025-044>046-055>057-PAZ038-039-043. WINTER STORM WATCH ALL ZONES TONIGHT AND SUNDAY. RRM
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.